My husband took the full course of Chantix and has
now been off it for 1 ½ weeks. His behavior is getting
worse. He is easily angered and annoyed.
He screams at our 3 year old for minor things and yells
at me almost everytime I try to talk to him. I’ve recommended
that maybe he should call his doctor, but he is convinced
that I have an attitude problem, not him.
My question is this…….should I be afraid of him? He has
not been violent and has NEVER been violent, but I am
starting to worry because he is a totally different person now.
Also, how long after stopping Chantix will this behavior continue?
Can this be permanent? -Anonymous
So I wrote back:
If you think you need marriage counseling then seeing a marriage
counselor might help. I AM NOT a marriage counselor.
That said however, during the development of Chantix, a study of
psychiatry side effects revealed:
1) Frequent symptoms of irritability among test subject.*
2) And occasionally noted aggression, and mood swings.*
One important point IS that this occurred in SMALL number of test
Secondly, drug side effects are for the most part reversible, not
If you assume that your husband’s symptoms are caused by taking
Chantix then they should subside soon after stopping the drug. Since
it has been 10 days since he stopped taking the drug the SIDE EFFECTS
of the drug are now gone because Chantix washes out of your system
after a week.
If you feel that you or your child are in danger please get help
Certainly one cannot blame every relationship problem on
Chantix (varenicline). Relationship fail for a number of reasons
having nothing to do with varenicline.
Still Chantix is a drug that works at the level of your brain. It is
not a stretch to imagine it could have an effect on your mood also.
Just something to watch and why it is important to take this drug only
under the care of a trained health provider.